Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 6, 2018, 2:16 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 7, 2018, 12:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 2:16 PM MST (21:16 UTC)
- In effect from
- Apr 7, 2018, 12:00 PM MST
- Expired
- Apr 8, 2018, 3:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS75 KFGZ 062116 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 216 PM MST Fri Apr 6 2018 AZZ004>007-009-012-013-015-039-040-071400- /O.NEW.KFGZ.WI.Y.0014.180407T1900Z-180408T0900Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 216 PM MST Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 2 AM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon Saturday to 2 AM MST Sunday. * TIMING...Windy conditions will develop Saturday afternoon and continue into early Sunday morning. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Travel may become difficult for high profile vehicles. Localized areas of blowing dust are possible over valley areas of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
046 WWUS75 KFGZ 071245 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 545 AM MST Sat Apr 7 2018 AZZ004>007-009-012-013-015-039-040-072045- /O.CON.KFGZ.WI.Y.0014.180407T1900Z-180408T0900Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 545 AM MST Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM MST SUNDAY... * TIMING...Expect southwest winds to increase late this morning and into the early afternoon. Winds will peak late today and this evening, slowly decreasing around Midnight MST. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Localized areas of blowing dust will be possible over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
006 WWUS75 KFGZ 071647 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 947 AM MST Sat Apr 7 2018 AZZ004>007-009-012-013-015-039-040-080100- /O.CON.KFGZ.WI.Y.0014.180407T1900Z-180408T0900Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 947 AM MST Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SUNDAY... * TIMING...Expect southwest winds to increase early this afternoon. Wind speeds will peak this evening, decreasing after Midnight MST. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Localized areas of blowing dust will be possible over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
486 WWUS75 KFGZ 072122 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 222 PM MST Sat Apr 7 2018 AZZ004>007-009-012-013-015-039-040-080530- /O.EXT.KFGZ.WI.Y.0014.000000T0000Z-180408T1000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 222 PM MST Sat Apr 7 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY... * TIMING...Southwest winds are increasing this afternoon. Wind speeds will peak this evening, decreasing during the early morning hours Sunday. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Localized areas of blowing dust will be possible over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
453 WWUS75 KFGZ 080438 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 938 PM MST Sat Apr 7 2018 AZZ004>007-009-012-013-015-039-040-081000- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-180408T1000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 938 PM MST Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY... * TIMING...Southwest winds will continue this evening, decreasing during the early morning hours Sunday. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Localized areas of blowing dust will be possible over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
626 WWUS75 KFGZ 081003 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 303 AM MST Sun Apr 8 2018 AZZ004>007-009-012-013-015-039-040-081115- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-180408T1000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 303 AM MST Sun Apr 8 2018 ...WIND ADVISORY HAS EXPIRED... Southwest winds have decreased substantially during the night and the Wind Advisory will be allowed to expire. Southwest winds will turn westerly later this morning, with speeds generally from 15 to 30 mph through the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:33 AM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 6, 9:33 AM MST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 933 AM MST Fri Apr 6 2018 .SYNOPSIS...Dry and mild conditions are expected today with occasional high clouds. A weather system will move across the area this weekend bringing gusty southwest winds and a chance of light showers through early Sunday. Dry conditions and lighter winds will return Sunday afternoon through mid week. && .UPDATE...Mild conditions will continue into Saturday with well above normal temperatures both day and night. Minor forecast update sent this morning to time batches of high clouds as they move in from the west, otherwise forecasts in good shape. && .PREV DISCUSSION /439 AM MST/... Daytime temperatures will run about 5-13 degrees above normal into the middle of next week. Dry conditions are anticipated to prevail into early Saturday, though mostly cloudy skies will continue today. Gusty southwest winds are expected today and Saturday, turning west-northwesterly on Sunday. In addition, a passing disturbance will move through the state this weekend with a slight chance of showers in the forecast from Saturday into early Sunday. Models are indicating the potential for cooler temps, another round of strong and gusty winds, and chances for showers by next Thursday or so. && .AVIATION...For the 18Z package...VFR conditions are forecast to persist through 18Z Saturday. Periods of mid-high clouds are expected, with cigs as low as 090-110 near the Utah state line. Winds will become WSW 10-20g25-30kts this afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Periods of high clouds, dry conditions and above normal daytime temperatures are expected Friday and Saturday. Breezy to windy conditions will develop each afternoon, most areas seeing winds at 15 to 30 mph from the southwest. Dewpoints will also rise on Saturday, with a slight chance of showers over the northern half of the district Saturday night. Sunday through Tuesday...Moisture from the eastern Pacific will bring a slight chance of showers through Sunday morning. Slightly cooler temperatures are expected Sunday, with gusty winds continuing from the west-southwest. Warm and dry weather arrives for the early week, with less wind. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/KD AVIATION...AT FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.